Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have discharge along with bleeding and longer periods. Have IUD.Is IUD the cause?

Hello.. For the past few days I have had a dark maroon-ish discharge. No cramping or unusual side effects. I have had an IUD for at least 2years now (mirena). I had my period the very ending of march and i found myself still bleeding up til April 4th. Ever since I got the IUD my periods shortened to 3-4 days. So I started having this dark maroon discharge starting the 12th of this month. I've never seen such dark discharge ever... I have 3 kids so I'm aware of the different changes my body can go through if I'm pregnant. Is this because of the IUD?
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
Yes, possibly the discharge you are having could be due to IUD.
IUD sometimes can cause menstrual irregularities, brown discharge etc as side effects.
Possibly these symptoms will subside soon.
So you wait for few days, if the discharge persists or repeats better to consult gynecologist once to rule out other causes of inter-menstrual spotting.
For more details you can ask me through:
Take care.

Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor